Monday, April 21, 2014

The Sequence

Dermatology appointment last Monday. "Start using sun screen again,' she says. 

After showering on Friday, I apply sunscreen from last year (expires in Nov. 2014) to face, neck and upper chest only. Cheeks burn like the fire, but I have rosacea, so I attribute it to that. 

Late Friday night:   itching starts on upper neck, just under jawline, and proceeds down the neck. 

Saturday:  rash appears. Small red, raised bumps evenly disbursed over my neck and upper chest, following the pattern of sunscreen application (but not on face.)

Saturday night and Sunday:   scritch, scratch, rub, cringe. Application of steroid gel from dermatologist does not help. More scritch, scratch, rub, cringe and grimace. 

Sunday:  nurse daughter says Benadryl will help. Bought same on the way home from family Easter festivities. Took 2 on Sunday. Still itching, still red. Still bumpy. Apply benadryl gel (which expired in 2000) - does not help much  (surprise, surprise.) Rash spreads to mid-boob level.  :(

Monday morning:  call dermatologist's office.....no answer.  Call primary doc's office; she is all booked up. Make the choice of a backup doc (same office).

Backup doc's diagnosis: I have developed an allergy to something in my sunscreen.  Given an Rx for cortisone cream; told to apply 2-3 times per day, and to continue Benadryl tablets until the itch disappears. Discontinue sunscreen  (did I need to hear that? )

Monday night status:   still red, still itchy, still bumpy; rash has spread to the back of my neck.  

AAARRGH.....there's enough stress in my life already. 


8 comments:

Granny Annie said...

Sometimes stress alone can cause a rash:)

Celia said...

So sorry, I had to give up my favorite makeup which had a screen block in it. It caused burning and redness. Getting into see someone is harder and harder.

grannymar said...

Have you had Doxycycline recently? Known to cause side effects such as: you notice that your skin is very sensitive to light (you may get a skin rash, itching, redness or severe sunburn when out in sunlight. I did. Remember when my face & hands looked and felt like they had been boiled in oil? I was told to be careful in the sun ever since.

kenju said...

No, no pills other than the ones I take every day.

Arkansas Patti said...

I recently went through something like that with an aspirin allergic reaction. It took prednisone to calm it down.
I feel your pain--and itch.

Redondowriter said...

Ouch. You've been having some annoying stuff coming down lately.

Gilly said...

Oh Judy, you poor thing! I hope you can get rid of that rash soon, any itching drives me mad!

Pat said...

I never sit in direct sun light now.
My legs never used to burn so I sunned then a lot and have sun damage on them. The Fictional Southern ladies with delicate white skins knew a thing or two and probably always drank their mint juleps in the shade.